Hail, Platte
- When
- June 23, 8:38 PM CST to 8:40 PM CST
- Where
- Platte County, 3 mi S of Duncan
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.350, -97.500
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Jun 23, 1:50 PM CST, 6 hours 48 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 250 PM CDT MON JUN 23 2003 SEVERE THUNDERSTORMS ARE MAIN CONCERN AGAIN IN THE NEAR TERM. VERY MOIST AND UNSTABLE CONDITIONS CONTINUE ACROSS THE FORECAST AREA TODAY. LATEST SFC ANALYSIS SHOWS LO NEAR SWRN NEB WITH WRMFNT EXTENDING SEWD INTO SERN KS. 18Z OAX SOUNDING SHOWS DESCENT CAP AND RUC ANALYSIS SHOWS STRONG CONVECTIVE INHIBITION ACROSS MUCH OF NEB EARLY THIS AFTERNOON. FNT WL NEED TO BE MONITORED AS IT MOVES NWD INTO CNTRL NEB WHERE VERY LARGE CAPE VALUES EXIST AND CAP IS EXPECTED TO BREAK LATER TODAY WITH FURTHER SFC HEATING. ALL PARAMETER COME TOGETHER FOR CONVECTION TO CONTINUE NEWD INTO NERN NEB AS LLJ STRENGTHENS LATER THIS EVENING AND THETA-E RIDGE MOVES OVR ERN NEB. SUPERCELLS LIKELY GIVEN 50 KTS OF 0-6KM BULK SHEAR. LOCALLY HEAVY RAINFALL IS POSSIBLE OVR NERN NEB WITH PWS NEARING 2.0 AND CORFIDI VECTORS SLOWING DOWN. WL TAPER FROM SLIGHT CHANCE POPS SOUTH TO LIKELYS NORTH. TUESDAY GIVES US MUCH OF THE SAME THING WITH CAPPED ENVIRONMENT AND RECEDING LLJ IN THE MORNING HOURS. THEN CONVECTIVE PARAMETERS COME TOGETHER AGAIN IN THE LATE AFTERNOON/EARLY EVENING HOURS AS THE LLJ INCREASES IN STRENGTH. AREA IN MOD RISK AGAIN DAY 2. FRONT FINALLY PUSHES THRU BY WED EVENING AS UPPER TROF SHIFTS EAST. POST FRONTAL SHOWERS EXPECTED WITH MUCH COOLER TEMPERATURES FORECAST. UPPER TROF MOVES EAST OF AREA BY THURSDAY AND WE THEN GET INTO NWRLY FLOW WITH WEAK RIDGING TO THE WEST. WL KEEP DRY FORECAST GOING FOR THE EXTENDED HOWEVER A COUPLE OF SHORTWAVES WILL BE RIDING OVR WEAK RIDGE AND COULD PRODUCE SOME TSTMS BY LATE WEEKEND. TOO EARLY TO TELL. .OMA...NONE. GRIFFIS
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-241030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 505 PM CDT MON JUN 23 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT ACROSS ALL OF EASTERN NEBRASKA AND WESTERN IOWA. THE GREATEST THREAT APPEARS TO BE IN NORTHEAST NEBRASKA...NORTH OF A LINE FROM COLUMBUS TO BLAIR. LARGE HAIL...DAMAGING WINDS AND A FEW TORNADOES ARE POSSIBLE WITH THE SEVERE THUNDERSTORMS. THUNDERSTORMS MAY PUSH INTO SOUTHEAST NEBRASKA AND SOUTHWEST IOWA LATE TONIGHT INTO EARLY TUESDAY MORNING. VERY UNSTABLE AIR IS IN PLACE ACROSS THE AREA LATE THIS AFTERNOON BUT WARM MID LEVEL TEMPERATURES ARE ALSO OVER NORTHERN KANSAS AND SOUTHERN NEBRASKA SUPPRESSING CONVECTION SO FAR. AS A STRONG LOW LEVEL JET DEVELOPS THIS EVENING THUNDERSTORMS ARE EXPECTED TO INCREASE AND INTENSIFY ACROSS PARTS OF NORTHERN NEBRASKA. WIND SHEAR WILL BE MOST FAVORABLE FOR SUPERCELL STORMS TO DEVELOP IN NORTHEAST NEBRASKA. .DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH MONDAY THE CHANCE OF THUNDERSTORMS...SOME POSSIBLY SEVERE...WILL CONTINUE TUESDAY NIGHT INTO WEDNESDAY AS VERY UNSTABLE AIR REMAINS IN PLACE ACROSS THE REGION. THERE WILL ALSO BE A CHANCE OF THUNDERSTORMS ACROSS PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA THURSDAY AND FRIDAY...HOWEVER IT IS TOO SOON TO DETERMINE THE COVERAGE AND INTENSITY OF THESE THUNDERSTORMS AT THIS TIME. .SPOTTER INFORMATION STATEMENT... STORM SPOTTERS WILL LIKELY BE NEEDED TONIGHT IN PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. FOBERT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
846 PM CDT MON JUN 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
840 PM BLOOMFIELD NE .75 INCH HAIL
06/23/03 KNOX REPORTED BY LAW
ENFORCEMENT OFFICIAL.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
909 PM CDT MON JUN 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
900 PM 2 N ROYAL NE TORNADO
06/23/03 ANTELOPE REPORTED BY STORM
SPOTTER, A BRIEF
TORNADO TOUCH DOWN.
901 PM FORDYCE NE 1.5 INCH HAIL
06/23/03 CEDAR REPORTED BY STORM
SPOTTER.PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
926 PM CDT MON JUN 23 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
910 PM FORDYCE NE 2 INCH HAIL
06/23/03 CEDAR REPORTED BY STORM
SPOTTER.The Omaha radar (KOAX), 95 km away, was scanning. The volume nearest the first event began at 02:38 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370653.